MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note this report is past the 30 day timeframe for reporting due to internal miscommunication.(b)(4).This event is still under investigation at this time.
 
Event or Problem Description
During an unknown procedure on the (b)(6) year old male patient, resistance was experienced with the introducer.During advancement of the introducer, the valve released (separated) from the introducer (separated from hub).No adverse consequence to the patient reported.
 
Additional Manufacturer Narrative
Investigation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of a photographic image of the device was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document-based investigation was performed, including visual inspection of a photographic image of the device.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.It is possible that the sheath might have got caught onto the tortuous anatomy of the patient and the force excreted on it while removal could have caused the hub separation based on the available information, no device being returned, it is possible that the patient¿s clinical condition (tortuous anatomy), and/or the healthcare professional¿s technique/procedure (ifu clearly instructs not to insert/withdraw the introducer if resistance is felt) may have contributed to this event.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
A flexor raabe guiding sheath was placed in the internal iliac artery during an unspecified procedure on a (b)(6) year old male.It was reported that the raabe sheath was placed over a 12fr sheath and a amplatz wire guide in tortuous anatomy.During removal of the sheath, resistance was felt and the valve separated from the hub of the introducer.The dilator was fully inserted into the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6432276
Report Number1820334-2017-00604
Device Sequence Number512499
Product Code DYB
UDI-Device Identifier00827002116375
UDI-Public(01)00827002116375(17)180707(10)6014201
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
09/11/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date05/08/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR